Alert archive / Tennessee / River Flood Warnings in 2013

River Flood Warning 4, NWS Morristown, TN

January 15, 2013Sevier County, Tennessee

NWS Morristown, TN issued this river flood warning at Jan 15, 2013, 9:29 AM EST for Sevier County, Tennessee. It took effect at Jan 15, 2013, 2:23 PM EST. It was in force for 29 hr.

The area

The counties it named.

The facts

Issued
Jan 15, 2013, 9:29 AM EST (14:29 UTC)
In effect from
Jan 15, 2013, 2:23 PM EST
Expired
Jan 16, 2013, 7:18 PM EST
In force
29 hr
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Flood severity
Minor

County Sevier County, TN

The radar

The Knoxville radar (KMRX), 44 km from the middle of the area, began a volume at 14:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Pigeon River above Sevierville (SEVT1). The gauge peaked at 10.73 ft at Jan 16, 2013, 12:00 AM EST.

actionminormoderate5101501/1501/1601/1701/18
Action stage
10 ft
Minor stage
11 ft
Moderate stage
14 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03470000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this river flood warning went out at Jan 15, 6:20 AM EST, 3 hours 9 minutes earlier.

Area forecast discussion, Jan 15, 6:20 AM EST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
620 AM EST TUE JAN 15 2013

.AVIATION...
CURRENT SURFACE ANALYSIS SHOWS A QUASI-STATIONARY FRONTAL BOUNDARY
GENERALLY ALONG THE SPINE OF THE SOUTHERN APPALACHIANS...WITH AN
EXTENSIVE AREA OF LIGHT TO MODERATE RAIN MOVING NORTHEAST UP ALONG
IT. WITH THIS FRONTAL BOUNDARY LINGERING AROUND THE MOUNTAINS TODAY
AND TONIGHT...RAIN AND LOW CLOUDS ARE EXPECTED AT ALL THREE TAF
SITES THROUGHOUT THE ENTIRE TAF PERIOD. OVERALL...EXPECT SOME IFR
CONDITIONS THIS MORNING...MVFR CONDITIONS DURING THE AFTERNOON
HOURS...AND THEN IFR CONDITIONS RETURNING AFTER SUNSET.
&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING ZONES:
     CHEROKEE...CLAY.

TN...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING ZONES:
     ANDERSON...BLEDSOE...BLOUNT SMOKY MOUNTAINS...BRADLEY...
     CAMPBELL...CLAIBORNE...COCKE SMOKY MOUNTAINS...EAST POLK...
     GRAINGER...HAMBLEN...HAMILTON...HANCOCK...HAWKINS...
     JEFFERSON...JOHNSON...KNOX...LOUDON...MARION...MCMINN...
     MEIGS...MORGAN...NW BLOUNT...NORTH SEVIER...NORTHWEST
     CARTER...NORTHWEST COCKE...NORTHWEST GREENE...NORTHWEST
     MONROE...RHEA...ROANE...SCOTT TN...SEQUATCHIE...SEVIER
     SMOKY MOUNTAINS...SOUTHEAST CARTER...SOUTHEAST GREENE...
     SOUTHEAST MONROE...SULLIVAN...UNICOI...UNION...WASHINGTON
     TN...WEST POLK.

VA...FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING ZONES:
     LEE...RUSSELL...SCOTT...WASHINGTON...WISE.
&&

DMG
Hazardous weather outlook, Jan 15, 5:00 AM EST, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
500 AM EST TUE JAN 15 2013

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-161000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
500 AM EST (400 AM CST) TUE JAN 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT...

A NEARLY STATIONARY FRONTAL BOUNDARY WILL CONTINUE TO PRODUCE A
WIDESPREAD AREA OF LIGHT TO MODERATE RAIN THROUGH WEDNESDAY
MORNING...WITH RAINFALL TOTALS OF TWO TO THREE INCHES WITH LOCALLY
HIGHER AMOUNTS POSSIBLE BY WEDNESDAY MORNING. A FLOOD WATCH REMAINS
IN EFFECT THROUGH WEDNESDAY MORNING FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA...AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THROUGH WEDNESDAY MORNING
FOR POSSIBLE FLOODING REPORTS.

DMG/DH

In the hours before

Special weather statement, Jan 15, 8:31 AM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
831 AM EST TUE JAN 15 2013

TNZ012-013-035-151500-
CAMPBELL TN-MORGAN TN-SCOTT TN-
831 AM EST TUE JAN 15 2013

...SIGNIFICANT WEATHER ADVISORY FOR MORGAN...CAMPBELL AND SCOTT
COUNTIES UNTIL 1000 AM EST...

AT 821 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
PATCHES OF LIGHT RAIN MOVING ACROSS THE NORTHERN CUMBERLAND PLATEAU
THIS MORNING. MOVEMENT WAS TO THE NORTHEAST AT 40 MPH.

HOURLY RAINFALL AMOUNTS WILL BE NEAR ONE TENTH OF AN INCH.

SURFACE TEMPERATURES ARE HOVERING NEAR FREEZING. LIGHT ICE
ACCUMULATION IS POSSIBLE. ROADWAY BRIDGES WILL BE MOST LIKELY TO
BECOME ICY. TREES AND POWER LINES MAY ALSO ACCUMULATE SOME LIGHT
ICE.

17

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 7:56 PM ESTWinter Weather AdvisoryMRXBledsoe, Campbell, Claiborne, Marion, Morgan, Rhea and 2 more4 hr
Jan 14, 9:02 PM ESTAreal Flood AdvisoryMRXBledsoe, Bradley, Hamilton, McMinn, Marion, Meigs and 4 more5 hr
Jan 14, 9:31 PM ESTRiver Flood WarningMRXCocke4 days
Jan 14, 11:27 PM ESTAreal Flood WarningMRXBlount3 hr
Jan 15, 1:46 AM ESTAreal Flood AdvisoryMRXBledsoe, Bradley, Hamilton, McMinn, Marion, Meigs and 4 more6 hr
Jan 15, 2:17 AM ESTAreal Flood WarningMRXBlount6 hr
Jan 15, 4:12 AM ESTAreal Flood AdvisoryMRXAnderson, Cocke, Grainger, Hamblen, Jefferson, Knox and 4 more5 hr
Jan 15, 4:32 AM ESTRiver Flood WarningMRXCocke, Jefferson4 days
Jan 15, 7:07 AM ESTAreal Flood WarningMRXBlount, Monroe, Sevier6 hr
Jan 15, 7:22 AM ESTAreal Flood AdvisoryMRXBledsoe, Bradley, Hamilton, McMinn, Marion, Meigs and 3 more5 hr
Jan 15, 9:24 AM ESTAreal Flood AdvisoryMRXAnderson, Blount, Cocke, Grainger, Greene, Hamblen and 11 more7 hr
Jan 15, 12:19 PM ESTAreal Flood AdvisoryMRXBledsoe, Bradley, Hamilton, McMinn, Marion, Meigs and 3 more4 hr
Jan 15, 12:31 PM ESTRiver Flood WarningMRXClaiborne, Grainger, Hancock3 days
Jan 15, 12:31 PM ESTRiver Flood WarningMRXHawkins, Sullivan58 hr
Jan 15, 12:34 PM ESTRiver Flood WarningMRXBledsoe, Marion, Sequatchie4 days
Jan 15, 4:00 PM ESTAreal Flood WarningMRXBledsoe, Bradley, Hamilton, McMinn, Marion, Meigs and 2 more14 hr
Jan 15, 4:09 PM ESTAreal Flood WarningMRXBlount, Monroe, Polk, Sevier14 hr
Jan 15, 4:15 PM ESTAreal Flood WarningMRXAnderson, Campbell, Claiborne, Grainger, Hamblen, Jefferson and 6 more14 hr
Jan 15, 4:19 PM ESTAreal Flood WarningMRXCarter, Cocke, Greene, Hancock, Hawkins, Johnson and 3 more14 hr
Jan 15, 4:22 PM ESTAreal Flood WarningMRXLee, Russell, Scott, Washington, Wise14 hr
Jan 15, 4:51 PM ESTAreal Flood WarningMRXCity of Bristol13 hr
Jan 15, 4:53 PM ESTAreal Flood WarningMRXCity of Norton13 hr

Nearby

River Flood Warnings in Tennessee, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.